Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 129, NWS Binghamton, NY

September 8, 20128 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 8, 2012, 12:23 PM EDT for 8 counties in New York. It was in force for 67 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 12:23 PM EDT (16:23 UTC)
Expired
Sep 8, 2012, 1:30 PM EDT
In force
67 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Seneca County, NY, Tompkins County, NY, Yates County, NY

The radar

The Ft Drum radar (KTYX), 78 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 12:36 PM EDTTSTM WND DMGLodi, NYTOWN OF LODI AT KEADY ROAD... BARN DAMAMGE... 40 X 200 FOOT TIN ROOF BLOWN OFF BARN AND LANDED IN ROAD...HOUSED DAMAGE DUE TO NUEROUS TREES THAT FELL ON HOUSE.
Sep 8, 12:48 PM EDTTSTM WND DMG3 Se Auburn, NYTREES DOWN
Sep 8, 12:54 PM EDTTSTM WND DMGUnion Springs, NYTREE DOWN
Sep 8, 12:55 PM EDTTSTM WND DMGLakeland, NY5-6 TREES SNAPPED OFF BETWEEN GROUND LEVEL AND HALF WAY UP ALONG BIRCH ROAD IN LAKELAND. PORTION OF A TREE DOWN ON HOUSE. ALSO... LARGE TREE LIMBS DOWN THROUGHOUT AREA.
Sep 8, 1:00 PM EDTTSTM WND DMGLiverpool, NYTREE DOWN AT WILLOWS APARTMENTS ON 7TH NORTH STREET
Sep 8, 1:07 PM EDTTSTM WND DMGNorth Syracuse, NYTREE AGAINST HOUSE HAMILTON RD AND KENNEDY LN.
Sep 8, 1:25 PM EDTTSTM WND DMGCanastota, NYTREE AND POWER LINES DOWN ON NELSON ROAD JUST SOUTH OF CANASTOTA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 10:03 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS51 KBGM 081623
SVRBGM
NYC011-023-053-065-067-099-109-123-081730-
/O.NEW.KBGM.SV.W.0129.120908T1623Z-120908T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1223 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAYUGA COUNTY IN CENTRAL NEW YORK...
  NORTHWESTERN CORTLAND COUNTY IN CENTRAL NEW YORK...
  NORTHWESTERN MADISON COUNTY IN CENTRAL NEW YORK...
  WESTERN ONEIDA COUNTY IN CENTRAL NEW YORK...
  ONONDAGA COUNTY IN CENTRAL NEW YORK...
  SENECA COUNTY IN CENTRAL NEW YORK...
  EXTREME NORTHWESTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...
  EASTERN YATES COUNTY IN CENTRAL NEW YORK...

* UNTIL 130 PM EDT.

* AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM MONTEZUMA TO HIMROD...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LODI STATION AND CANOGA BY 1228 PM EDT...
  UNION SPRINGS...OVID AND LODI BY 1230 PM EDT...
  THROOPSVILLE BY 1232 PM EDT...
  PLAINVILLE AND SENNETT BY 1234 PM EDT...
  LEVANNA...AURORA...AUBURN AND JORDAN BY 1236 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4345 7543 4273 7596 4255 7708 4303 7678
      4303 7649 4323 7647 4324 7631 4321 7627
      4325 7627 4321 7622 4327 7620 4321 7608
      4316 7589 4336 7588
TIME...MOT...LOC 1623Z 250DEG 45KT 4308 7663 4262 7695

$$

RRM
1 follow-up statement
505 
WWUS51 KBGM 081650
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1250 PM EDT SAT SEP 8 2012

NYC099-109-123-081700-
/O.CAN.KBGM.SV.W.0129.000000T0000Z-120908T1730Z/
YATES NY-SENECA NY-TOMPKINS NY-
1250 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
TOMPKINS...SENECA AND EASTERN YATES COUNTIES IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EDT SATURDAY
AFTERNOON FOR CENTRAL NEW YORK.

LAT...LON 4345 7543 4273 7596 4262 7664 4302 7643
      4324 7631 4321 7627 4325 7627 4321 7622
      4327 7620 4321 7608 4316 7589 4336 7588
TIME...MOT...LOC 1650Z 250DEG 45KT 4319 7619 4274 7652

$$

NYC011-023-053-065-067-081730-
/O.CON.KBGM.SV.W.0129.000000T0000Z-120908T1730Z/
CORTLAND NY-MADISON NY-ONONDAGA NY-CAYUGA NY-ONEIDA NY-
1250 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR WESTERN ONEIDA...SOUTHEASTERN CAYUGA...ONONDAGA...NORTHWESTERN
MADISON AND NORTHWESTERN CORTLAND COUNTIES...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EUCLID TO VENICE CENTER...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BREWERTON...NILES AND MORAVIA BY 1255 PM EDT...
  SEMPRONIUS...NEW HOPE AND KELLOGGSVILLE BY 100 PM EDT...
  OTISCO...NEDROW AND EAST SYRACUSE BY 105 PM EDT...
  VESPER BY 110 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EDT SATURDAY
AFTERNOON FOR CENTRAL NEW YORK.

&&

LAT...LON 4345 7543 4273 7596 4262 7664 4302 7643
      4324 7631 4321 7627 4325 7627 4321 7622
      4327 7620 4321 7608 4316 7589 4336 7588
TIME...MOT...LOC 1650Z 250DEG 45KT 4319 7619 4274 7652

$$

RRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:27 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Sep 8, 9:27 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 AM EDT SAT SEP 8 2012

.SYNOPSIS...
OUR MAIN WEATHER CONCERN IS FOR A POTENTIAL SEVERE WEATHER
OUTBREAK TODAY. A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM
THE OHIO VALLEY NORTHEAST INTO SOUTHERN CANADA BY SATURDAY
EVENING. THIS SYSTEM WILL PUSH A STRONG COLD FRONT THROUGH THE
REGION FROM THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS...SOME
SEVERE WITH DAMAGING WINDS...WILL DEVELOP SATURDAY PRIMARILY ALONG
THE COLD FRONT. ON SUNDAY...UNSETTLED AND MUCH COOLER WEATHER
WILL FOLLOW THE FRONT. HIGH PRESSURE WILL BUILD IN WITH DRY AND
SEASONABLE WEATHER FOR MONDAY TO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
4 AM UPDATE...
THIS WILL BE THE MOST ACTIVE PERIOD OF THE WEEK. A SEVERE WEATHER
OUTBREAK IS EXPECTED THIS AFTERNOON INTO EARLY EVENING.
THUNDERSTORMS CONTINUE TO ADVANCE SLOWLY EAST AHEAD OF A STRONG
COLD FRONT IN SE ONTARIO THEN SW INTO OHIO. CONTINUE TO BE IN A
SPC MODERATE RISK. BIGGEST THREAT DAMAGING WINDS BUT HAIL AND
TORNADOES ALSO POSSIBLE. FACTORS COMING TOGETHER AS EXPECTED.

WARM AND HUMID AIRMASS AHEAD OF THE LINE WITH STRENGTHENING WINDS
AT ALL LEVELS. SFC WINDS WILL BE 15 TO 25 WITH HIGHER GUSTS. THE
LOW LEVEL JET IS AROUND 50 KTS WHILE THE UPPER LEVEL JET IS OVER
100 KTS. THE AREA WILL FALL INTO THE RIGHT REAR QUAD HELPING WITH
UPPER LEVEL DIVERGENCE AND LIFT. DEW POINTS IN THE LOW AND MID 60S
NOW WILL RISE A FEW DEGREES MORE. MILD TEMPERATURES WILL HAVE TIME
BEFORE THE ONSET OF THE THUNDERSTORMS TO RISE INTO THE UPPER 70S.
LOW CLOUDS WILL BURN OFF AND MOVE AWAY THIS MORNING LEAVING ONLY
SOME HIGH CLOUDS TO INHIBIT MAX HEATING. WITH THE LINE MOVING INTO
THE WESTERN COUNTIES AROUND NOON...TEMPERATURES WILL BE SUPPRESSED
LEADING TO LESS LIFT. THE THUNDERSTORM LINE WILL MOVE TO THE I81
CORRIDOR MID AFTERNOON SO MORE HEATING WILL TAKE PLACE. THE LINE
OF THUNDERSTORMS WILL EXIT THE FAR EASTERN ZONES BY 8 PM. PWATS
BETWEEN 1.5 AND 2 INCHES SO THUNDERSTORMS WILL HAVE HEAVY RAIN.
WITH THE STRONG WINDS THE STORMS WILL BE MOVING BUT WILL HAVE TO
WATCH FOR TRAINING. A FEW ISOLATED TSTORMS COULD FORM AHEAD OF THE
LINE ADDING TO THE RAINFALL. THESE STORMS COULD BE SPINNING WITH
THE MOST SHEAR AHEAD OF THE MAIN LINE.

BEHIND THE FRONT DRY AND COLD AIR ADVECTION. SHOULD BE A BREAK
BETWEEN THE LAKE EFFECT AND THE COLD FRONTAL PRECIP DURING THE
EVENING. A SECOND SHORT WAVE...SURFACE COLD FRONT AND THE UPPER
LEVEL TROF WILL APPROACH LATE TONIGHT. THIS WILL START RAIN
SHOWERS ACROSS THE AREA.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
4 AM UPDATE...
SUNDAY TO SUNDAY NIGHT A COLD NW FLOW AND UPPER LEVEL TROF WILL
START UP THE LAKE EFFECT MACHINE. RAIN SHOWERS WILL OCCUR ACROSS
CENTRAL NY THIS PERIOD...AND PROBABLY INTO NE PA SUNDAY AFTERNOON
WITH DIURNAL HEATING ADDING TO THE MODERATE LAKE INSTABILITY.
850MB TEMPS FALL TO AROUND PLUS 4 AT SYR WHILE LAKE ONTARIO SFC
TEMPS ARE IN THE LOW 70S. WITH THE CLOUDS AND SHOWERS TEMPERATURES
MOST OF THE DAY WILL BE IN THE 60S WITH HIGHS IN THE U60S AND
L70S.

A LARGE SURFACE HIGH PRESSURE FROM SOUTH CENTRAL CANADA BUILDS
INTO THE REGION MONDAY ON. IT WILL BE CENTERED OVER THE AREA
TUESDAY. THIS WILL BRING DRY AIR WEAKENING ANY LINGERING LAKE
EFFECT EARLY MONDAY. EARLY MONDAY THE UPPER LEVEL TROF IS STILL
OVER THE AREA WITH COLD AIR AND A WEAK NW LOW LEVEL FLOW. MAY NEED
TO PUT IN SOME POPS FOR MONDAY MORNING BUT FOR NOW HAVE KEPT IT
DRY WHICH IS IN LINE WITH MOST SURROUNDING OFFICES. LATE MONDAY
AND MONDAY NIGHT RISING UPPER LEVEL HEIGHTS AND RISING 850MB TEMPS
WILL CUT ANY LAKE EFFECT CLOUDS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
9 AM UPDATE...WITH THE SEVERE WEATHER EXPECTED TODAY AND A QUIET
LONG TERM PERIOD...NO CHANGES WERE MADE TO THE LONG TERM FORECAST.
THE PREVIOUS DISCUSSION IS BELOW.

4 AM SAT UPDATE... STEADY AS SHE GOES FOR THE MED RANGE...AS
MODEL CONSENSUS CONTS TO DEPICT A DRY WEEK ACRS NY/PA...WITH
SPRAWLING HIGH PRES AT THE SFC IN CONTROL OVER THE ERN U.S.

READINGS WILL START OUT COOL EARLY IN THE WEEK (HIGHS 70-75)...BUT WILL
MODIFY WITH TIME...AND MAX TEMPS SHOULD CLIMB BACK TWDS 80
DEGS...IF NOT IN THE 80S...BY WEEK'S END.

PREV DISC... MODELS IN REMARKABLY GOOD AGREEMENT THRU THE LONG
TERM PD BRINGING A HIGHER CONFIDENCE FCST. PD BEGINS WITH A SHARP
TROF OVER NEW ENG AND A RDG BLDG OVER THE GREAT LAKES. THRU THE
PD...SFC AND UPR RDGS SLOWLY SLIDE EAST BRINGING VERY DRY AIR IN
INTO THE REGION WITH LTL CHANCE OF PCPN. HWVR...BY THU...RDG
BREAKDOWN...ESP ON THE ECMWF...COULD ALLOW SOME LGT SHWRS
ASSOCIATED WITH A WEAK SFC COLD FNT DROPPING IN FROM CANADA.

MODEL TEMPS AND HPC GUID WERE ALSO IN GOOD AGREEMENT SO I SAW LTL
REASON TO DEVIATE FROM HPC.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
12Z SAT UPDATE... THE MAIN STORIES TDY WILL BE THE INCREASINGLY STG
GUSTY WINDS...AND ALSO POTENTIAL SVR TSRA THIS AFTN. LTR THIS
MRNG INTO THE AFTN (14-20Z)...SFC WINDS WILL LIKELY
MAXIMIZE...WITH 35-40 KT GUSTS FROM THE S NOT OUT OF THE QUESTION.

MAINLY VFR ANTICIPATED TIL LTR THIS AFTN...WITH PERHAPS SOME BRIEF
MVFR CIGS THROUGH ABT 14Z AT KELM/KITH/KBGM/KAVP.

A LN OF INTENSE TSRA SHOULD RACE ACRS THE RGN LATE THIS AFTN
(20-23Z)...WITH THE POTENTIAL FOR 40-50 KT WIND GUSTS AND BRIEF
RESTRICTIONS.

THIS EVE...CONDS SHOULD RETURN TO VFR POST-FROPA AT
KITH/KELM/KBGM/KAVP. HOWEVER...AT KSYR/KRME...A PD OF MVFR CIGS
SEEMS LIKELY.

OUTLOOK...

SUN...MVFR CIGS/SCTD -SHRA PSBL...SPCLY KSYR/KRME.

MON THRU WED...VFR...WITH PSBL EARLY AM RESTRICTIONS IN
FOG...SPCLY KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...DGM/MLJ
AVIATION...HEDEN/MLJ/SLI
Hazardous weather outlook, Sep 8, 10:05 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1005 AM EDT SAT SEP 8 2012

NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
091415-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1005 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM TORONTO
INTO EASTERN CANADA THIS EVENING. THIS SYSTEM WILL PUSH A STRONG
COLD FRONT THROUGH THE REGION FROM EARLY THIS AFTERNOON INTO THE
EARLY EVENING HOURS. JUST AHEAD OF THE COLD FRONT AN INTENSE LINE
OF CONVECTION SHOULD DEVELOP AND PRODUCE WIDESPREAD WIND DAMAGE
ALONG WITH BRIEF HEAVY RAIN. TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE BUT DAMAGING WINDS WILL BE THE LARGEST THREAT TODAY. IN
ADDITION, AHEAD OF THIS FRONT AND LINE OF CONVECTION, SCATTERED
THUNDERSTORMS MAY DEVELOP WITH A FEW HAVING DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ015>018-022>025-091415-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-
1005 AM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM TORONTO
INTO EASTERN CANADA THIS EVENING. THIS SYSTEM WILL PUSH A STRONG
COLD FRONT THROUGH THE REGION FROM EARLY THIS AFTERNOON INTO THE
EARLY EVENING HOURS. JUST AHEAD OF THE COLD FRONT AN INTENSE LINE
OF CONVECTION SHOULD DEVELOP AND PRODUCE WIDESPREAD WIND DAMAGE
ALONG WITH BRIEF HEAVY RAIN. TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE BUT DAMAGING WINDS WILL BE THE LARGEST THREAT TODAY. IN
ADDITION, AHEAD OF THIS FRONT AND LINE OF CONVECTION, SCATTERED
THUNDERSTORMS MAY DEVELOP WITH A FEW HAVING DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Sep 8, 11:45 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1145 AM EDT SAT SEP 8 2012

NYZ015-016-022-023-081645-
SCHUYLER NY-SENECA NY-STEUBEN NY-YATES NY-
1145 AM EDT SAT SEP 8 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA...
STEUBEN...WESTERN SCHUYLER AND YATES COUNTIES...

* AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 10 MILES NORTHWEST OF VINE VALLEY TO 20 MILES
  SOUTHWEST OF GREENWOOD...AND MOVING NORTHEAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WEST GREENWOOD AND HASKINVILLE AT 1150 AM EDT...
  CANISTEO AT 1155 AM EDT...
  WILLEYVILLE AND HOWARD AT NOON EDT...
  VINE VALLEY AND YOUNG HICKORY AT 1205 PM EDT...
  RUSHVILLE AND MIDDLESEX AT 1210 PM EDT...
  ITALY AT 1215 PM EDT...
  POTTER AND ITALY HILL AT 1220 PM EDT...
  FRIEND AND WOODHULL AT 1225 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4228 7774 4258 7758 4258 7737 4271 7736
      4277 7731 4277 7699 4302 7697 4303 7683
      4200 7709 4199 7774

RRM
Special weather statement, Sep 8, 11:55 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1155 AM EDT SAT SEP 8 2012

NYZ045-055>057-PAZ038-039-081700-
BRADFORD PA-BROOME NY-CHENANGO NY-DELAWARE NY-SUSQUEHANNA PA-TIOGA
NY-
1155 AM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL AFFECT BROOME...EXTREME WEST CENTRAL
DELAWARE...NORTHEASTERN BRADFORD...NORTHWESTERN SUSQUEHANNA...
SOUTHEASTERN TIOGA AND SOUTHWESTERN CHENANGO COUNTIES...

* AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ROME...AND MOVING
  NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ORWELL AND HERRICKVILLE AT NOON EDT...
  WEST WARREN AND WINDHAM AT 1205 PM EDT...
  LITTLE MEADOWS AND WARREN CENTER AT 1210 PM EDT...
  TIOGA TERRACE AND FRIENDSVILLE AT 1215 PM EDT...
  VESTAL CENTER AND VESTAL AT 1220 PM EDT...
  JOHNSON CITY AND ENDWELL AT 1225 PM EDT...
  BINGHAMTON AND PORT DICKINSON AT 1230 PM EDT...
  SANITARIA SPGS AND PORT CRANE AT 1235 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4247 7571 4211 7536 4169 7639 4189 7653

HEDEN
Special weather statement, Sep 8, 12:14 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1214 PM EDT SAT SEP 8 2012

NYZ009-015>018-022-023-025-036-044-081715-
CAYUGA NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-SCHUYLER
NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY-
1214 PM EDT SAT SEP 8 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CAYUGA...EASTERN YATES...
EXTREME WEST CENTRAL ONEIDA...NORTHEASTERN STEUBEN...NORTHERN
SCHUYLER...NORTHERN TOMPKINS...NORTHWESTERN MADISON...ONONDAGA...
SENECA AND WESTERN CORTLAND COUNTIES...

* AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS TO 45 MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES WEST OF LYSANDER TO
PULTENEY...AND MOVING EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LEHIGH VLY JCT AND MONTEZUMA AT 1220 PM EDT...
  LYSANDER AND UNION SPRINGS AT 1225 PM EDT...
  SENNETT AND LEVANNA AT 1230 PM EDT...
  WILLETS AND MERRIFIELD AT 1235 PM EDT...
  WYCKOFF AND VENICE CENTER AT 1240 PM EDT...
  SHERWOOD AND NILES AT 1245 PM EDT...
  NEW HOPE AND MORAVIA AT 1250 PM EDT...
  SEMPRONIUS AND DRESSERVILLE AT 1255 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4277 7709 4277 7699 4295 7697 4302 7692
      4303 7650 4323 7647 4324 7631 4321 7627
      4324 7627 4321 7623 4323 7620 4321 7604
      4316 7592 4317 7589 4319 7588 4318 7582
      4246 7605 4247 7728

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:45 AM EDTSpecial Weather StatementBGMSteuben, Yates60 min
Sep 8, 11:55 AM EDTSpecial Weather StatementBGMBroome65 min
Sep 8, 12:14 PM EDTSpecial Weather StatementBGMCayuga, Cortland, Onondaga, Seneca, Yates61 min
Sep 8, 12:41 PM EDTSpecial Weather StatementBGMChemung, Cortland, Schuyler, Tioga, Tompkins64 min
Sep 8, 12:57 PM EDTSpecial Weather StatementBGMChenango, Otsego63 min
Sep 8, 1:19 PM EDTSpecial Weather StatementBGMBroome56 min
Sep 8, 1:25 PM EDTSpecial Weather StatementBGMOneida65 min
Sep 8, 1:28 PM EDTSpecial Weather StatementBGMBroome, Chenango, Cortland, Madison, Oneida, Tioga32 min
Sep 8, 2:10 PM EDTSpecial Weather StatementBGMDelaware, Otsego65 min
Sep 8, 2:18 PM EDTSpecial Weather StatementBGMSullivan57 min
Sep 8, 2:34 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego56 min
Sep 8, 3:15 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego, Sullivan60 min
Sep 8, 3:17 PM EDTSpecial Weather StatementBGMSullivan58 min
Sep 8, 3:31 PM EDTTornado WarningBGMDelaware, Sullivan44 min
Sep 8, 4:13 PM EDTSpecial Weather StatementBGMSullivan47 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.